Alert archive / Nevada / Red Flag Warnings in 2017
Red Flag Warning 9, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Jul 17, 2017, 2:40 PM PDT for Elko County, Nevada. It took effect at Jul 17, 2017, 8:23 PM PDT. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2017, 2:40 PM PDT (21:40 UTC)
- In effect from
- Jul 17, 2017, 8:23 PM PDT
- Expired
- Jul 18, 2017, 11:00 PM PDT
- In force
- 27 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 9.7 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2813 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
311 WWUS85 KLKN 172140 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 240 PM PDT Mon Jul 17 2017 ...GUSTY WINDS AND LOW HUMIDITY EXPECTED THIS EVENING AND AGAIN ON TUESDAY... .A weak weather system will bring gusty winds this evening and Tuesday afternoon and evening. Combined with low relative humidity values during the day and early evening, this will create a fire hazard. NVZ467-468-181200- /O.NEW.KLKN.FW.W.0009.170718T2000Z-170719T0300Z/ /O.CON.KLKN.FW.W.0008.000000T0000Z-170718T0300Z/ Central and Western Humboldt County- Eastern Humboldt County and Northwestern Elko County- 240 PM PDT Mon Jul 17 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 454...467...468 AND 469... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM PDT TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 467 AND 468... The National Weather Service in Elko has issued a Red Flag Warning for gusty winds and low relative humidity...which is in effect from 1 PM to 8 PM PDT Tuesday. * Affected Area...Fire Weather Zone 467 Central and Western Humboldt County and Fire Weather Zone 468 Eastern Humboldt County and Northwestern Elko County. * Winds...southwest 15 to 25 mph with gusts to 35 mph. * Relative Humidity...as low as 8 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NVZ454-469-180300- /O.CON.KLKN.FW.W.0008.000000T0000Z-170718T0300Z/ Central Lander and Eureka Counties- Southwestern and Central Elko County- 240 PM PDT Mon Jul 17 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 454...467...468 AND 469... * Affected Area...Fire Weather Zone 454 Central Lander and Eureka Counties and Fire Weather Zone 469 Southwestern and Central Elko County. * Winds...west 15 to 25 mph with gusts to 35 mph. * Relative Humidity...as low as 9 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ LW
5 follow-up statements
807 WWUS85 KLKN 180302 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 802 PM PDT Mon Jul 17 2017 NVZ467-468-182115- /O.EXP.KLKN.FW.W.0008.000000T0000Z-170718T0300Z/ /O.CON.KLKN.FW.W.0009.170718T2000Z-170719T0300Z/ Central and Western Humboldt County- Eastern Humboldt County and Northwestern Elko County- 802 PM PDT Mon Jul 17 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM PDT TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 467 and 468 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 454 and 469... * Affected Area...Fire Weather Zone 467 Central and Western Humboldt County and Fire Weather Zone 468 Eastern Humboldt County and Northwestern Elko County. Fire Weather Zone 454 and 469 will be reissued for Tuesday shortly. * Winds...southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...as low as 8 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NVZ454-469-180415- /O.EXP.KLKN.FW.W.0008.000000T0000Z-170718T0300Z/ Central Lander and Eureka Counties- Southwestern and Central Elko County- 802 PM PDT Mon Jul 17 2017 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 454 and 469... Due to ongoing wildfires in the area, Fire Weather Zone 454 and 469 will be reissued shortly for Tuesday afternoon. Additionally, Fire Weather Zone 470 will be added. $$ JRM
421 WWUS85 KLKN 180323 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 823 PM PDT Mon Jul 17 2017 ...Red Flag Warning has been expanded and extended through Tuesday evening. With ongoing fires and coordination with the Great Basin Coordination Center, decided to extend and expand areas under Red Flag Warnings. NVZ454-469-470-182130- /O.EXB.KLKN.FW.W.0009.170718T0323Z-170719T0600Z/ Central Lander and Eureka Counties- Southwestern and Central Elko County-Eastern Elko County- 823 PM PDT Mon Jul 17 2017 ...RED FLAG WARNING IN EFFECT UNTIL 11 PM PDT TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 454... 469 AND 470... The National Weather Service in Elko has issued a Red Flag Warning for gusty winds and low relative humidity...which is in effect until 11 PM PDT Tuesday. * Affected Area...Fire Weather Zone 454 Central Lander and Eureka Counties...Fire Weather Zone 469 Southwestern and Central Elko County and Fire Weather Zone 470 Eastern Elko County. * Winds...West 15 to 25 mph with gusts up to 30 mph. Higher wind gusts along ridges and higher terrain to 40 mph will be possible. * Relative Humidity...as low as 8 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. Ongoing wildfires will have the potential for rapid and extreme growth Tuesday afternoon. The Red Flag Warning has been extended through the night, but winds and relative humidity will drop below critical fire weather conditions briefly, before resuming during Tuesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NVZ467-468-182130- /O.EXT.KLKN.FW.W.0009.170718T0323Z-170719T0600Z/ Central and Western Humboldt County- Eastern Humboldt County and Northwestern Elko County- 823 PM PDT Mon Jul 17 2017 ...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM PDT TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 467 AND 468... * Affected Area...Fire Weather Zone 467 Central and Western Humboldt County and Fire Weather Zone 468 Eastern Humboldt County and Northwestern Elko County. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. Higher wind gusts along ridges and higher terrain to 45 mph will be possible. * Relative Humidity...as low as 7 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. Ongoing wildfires will have the potential for rapid and extreme growth Tuesday afternoon. The Red Flag Warning has been extended through the night, but winds and relative humidity will drop below critical fire weather conditions briefly, before resuming during Tuesday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ JRM/CS
282 WWUS85 KLKN 180938 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 238 AM PDT Tue Jul 18 2017 NVZ454-467>470-190345- /O.CON.KLKN.FW.W.0009.000000T0000Z-170719T0600Z/ Central Lander and Eureka Counties- Central and Western Humboldt County- Eastern Humboldt County and Northwestern Elko County- Southwestern and Central Elko County-Eastern Elko County- 238 AM PDT Tue Jul 18 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 454...467...468...469 AND 470... * Affected Area...Fire Weather Zone 454 Central Lander and Eureka Counties...Fire Weather Zone 467 Central and Western Humboldt County...Fire Weather Zone 468 Eastern Humboldt County and Northwestern Elko County...Fire Weather Zone 469 Southwestern and Central Elko County and Fire Weather Zone 470 Eastern Elko County. * Winds...Southwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 8 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. Ongoing wildfires will have the potential for rapid and extreme growth this afternoon. If asked to evacuate, please do so immediately. You may not have much time to leave. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
104 WWUS85 KLKN 182147 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 247 PM PDT Tue Jul 18 2017 ...GUSTY WINDS AND LOW HUMIDITY EXPECTED ACROSS NORTHERN NEVADA THIS EVENING... .A weak weather system will bring gusty winds through this evening. Combined with low relative humidity values, this will create a fire hazard. NVZ454-467>470-190600- /O.CON.KLKN.FW.W.0009.000000T0000Z-170719T0600Z/ Central Lander and Eureka Counties- Central and Western Humboldt County- Eastern Humboldt County and Northwestern Elko County- Southwestern and Central Elko County-Eastern Elko County- 247 PM PDT Tue Jul 18 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 454...467...468...469 AND 470... * Affected Area...Fire Weather Zone 454 Central Lander and Eureka Counties...Fire Weather Zone 467 Central and Western Humboldt County...Fire Weather Zone 468 Eastern Humboldt County and Northwestern Elko County...Fire Weather Zone 469 Southwestern and Central Elko County and Fire Weather Zone 470 Eastern Elko County. * Winds...southwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...as low as 9 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. Ongoing wildfires will have the potential for rapid and extreme growth this afternoon. If asked to evacuate, please do so immediately. You may not have much time to leave. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
882 WWUS85 KLKN 190545 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 1045 PM PDT Tue Jul 18 2017 NVZ454-467>470-190645- /O.EXP.KLKN.FW.W.0009.000000T0000Z-170719T0600Z/ Central Lander and Eureka Counties- Central and Western Humboldt County- Eastern Humboldt County and Northwestern Elko County- Southwestern and Central Elko County-Eastern Elko County- 1045 PM PDT Tue Jul 18 2017 ...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 454...467...468...469 AND 470... Winds have decreased well below Red Flag criteria, therefore the Red Flag Warning will be allowed to expire at 11 pm. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jul 17, 3:37 AM PDT, 11 hours 3 minutes earlier.
Area forecast discussion, Jul 17, 3:37 AM PDT, 11 hours 3 minutes before
Area Forecast Discussion National Weather Service Elko NV 337 AM PDT Mon Jul 17 2017 .SYNOPSIS...Afternoon high temperatures will remain above normal levels with readings in the 90s through this week. Thunderstorms will become limited to mainly White Pine county. However there could be a resurgence of subtropical moisture by late in the week, and into the weekend, which could help to enhance the development of thunderstorms. && .SHORT TERM...Today through Tuesday. Some pesky showers are continuing across central NV at this time. Latest HRRR runs are showing a weak impulse in the flow helping to generate those showers. For today, biggest story will be the breezy conditions and low relative humidities and the active fires in the area. Will handle this in the fire weather section below. We will also have another shot for dry thunderstorms in the central and northern portions of the forecast area as well. Definitely some concern with regards to the dry valley fuels and any lightning strikes that could start new fires. Added smoke to the wx grids mainly across I-80 north due to ongoing fires. High temperatures will continue to remain above normal levels with readings in the mid to upper 90s. Tonight into Tuesday. Upper level ridge will continue to move eastward during this time period. Southwest flow will remain over the area which will continue to dry the area out. Kept a sliver of very isolated dry TS due to the central NV convergence zone, but think that we will be too stable for anything but flat cumulus to form. In addition, there is some concern about the continuation of stronger winds and low RH in the northern zones. More will be put in the fire weather discussion below. Highs for Tuesday will remain at or above normal levels with values in the mid to upper 90s. .LONG TERM...Monsoon moisture will remain across east central NV near the Utah border during most of the period for isolated thunderstorm activity. A dry southwest flow will prevail across the rest of northern and eastern NV. Temperatures will be near normal. && .AVIATION...Isolated thunderstorm activity this afternoon could impact the KELY terminal, otherwise VFR conditions expected. && .FIRE WEATHER...Critical winds/RH will the main story today with active fires going on across northern Nevada. SW winds of 10-20 with gusts of 35 mph are expected. In addition, could see an isolated dry TS although the best moisture continues to be along the eastern border with Utah. Any storm or area of virga could produce wind gusts to 45 mph. Models continue to show the possibility of strong winds for Tuesday afternoon in the northern fire zones. This would include fire zones 467 through 469. 700 mb winds of 20-30 mph are possible with a zone of higher 500 mb winds. This is somewhat similar to what today is looking like. Will talk to morning shift forecaster on the possibility of continuing current headline products for Tuesday. The best chances for any thunderstorm activity will remain in White Pine county through the week as the deepest moisture will reside there. Looks like winds relax a bit for Wednesday and Thursday, but the upper level ridge appears to re-assert by the latter portions of the week and into next weekend. It's too early to suggest something at this time other than above normal temperatures are likely along with the dry conditions. && .LKN WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 1 PM this afternoon to 8 PM PDT this evening for Central Lander and Eureka Counties-Central and Western Humboldt County-Eastern Humboldt County and Northwestern Elko County-Southwestern and Central Elko County. && 86/91/91/86
Nearby
Red Flag Warnings in Nevada, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.